MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MI TRIAL FEM HEAD 32 +0; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. MI TRIAL FEM HEAD 32 +0; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71369715
Medical Device Problem Codes Break (1069); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the mi trial fem head 32 +0 was damaged.It was found to be broken and worn.As this was noticed upon field inspection, there was no patient involvement.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection confirmed the device is broken, rendering it inoperative.This device also has extensive wear and usage.A review of complaint history revealed similar events for the listed device, but no similar events for the batch, this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are prior actions related to this device and failure mode.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
MI TRIAL FEM HEAD 32 +0
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13282364
Report Number1020279-2022-00251
Device Sequence Number4835012
Product Code HRY
UDI-Device Identifier03596010555618
UDI-Public03596010555618
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71369715
Device Catalogue Number71369715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer02/11/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown